MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD EAGLE INFLATION DEVICE

C.R. BARD, INC. (COVINGTON) -1018233 BARD EAGLE INFLATION DEVICE
Model Number 325110
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the inflation device pump to inflate the balloon did not work.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed as use-related.An evaluation was completed by (b)(6) on 27jan2021.A visual inspection was performed upon receipt of the complaint device.It was noted that the gauge needle was not in the zero box.The right clamp on the device was cracked and broken.The pivot pin/locking mechanism area of the housing also exhibited impact marks.No other anomalies were reported during visual inspection.After the visual inspection was performed, functional testing was performed.The device was connected to a pressure indicator and an attempt was made to fill the device with distilled water and aspirate it.The device could not draw in water because the right clamp was broken and the o-ring was out of position.The broken clamp and dislocated o-ring were removed and replaced with new parts.The device was connected to a pressure indicator, aspirated, and functionally tested.The latch was engaged, and the plunger was rotated clockwise to pressurize the device.The gauge accuracy test was performed on the device, and it failed at the 4atm, 14atm, and 30atm areas, due to the gauge needle being off zero upon receipt.The device passed the pressure leak test, the pressure decay test, and the vacuum capability tests.A broken clamp, displaced o-ring, and gauge needle outside of the zero position, occurs when a device is over-pressurized beyond the pressure capability, in this case 30 atm.Since the device passed full functional testing prior to shipment and a new clamp and o-ring were placed onto the device, the root-cause was determined to be over-pressurization by the user.The device history record review was not required as the reported event was confirmed as use-related.The instructions for use were found adequate and state the following: "do not exceed 30 atm".H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD EAGLE INFLATION DEVICE
Common Device Name
BARD EAGLE INFLATION DEVICE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10623201
Report Number1018233-2020-06322
Device Sequence Number2880830
Product Code KOE
UDI-Device Identifier00801741067242
UDI-Public(01)00801741067242
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K962611
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number325110
Device Catalogue Number325110
Device Lot NumberBMCPAT01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date04/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1